Abdullaev, Fatkhulla Kh. and Bouketir, Ahmed and Messikh, Azeddin and Umarov, Bakhram (2007) Modulational instability and discrete breathers in discrete cubic–quintic nonlinear Schrodinger equation. Physica D: Nonlinear Phenomena, 232 (1). pp. 54-61. ISSN 0167-2789
PDF (Modulational instability and discrete breathers in discrete cubic–quintic nonlinear Schrodinger equation)
- Published Version
Restricted to Repository staff only Download (1MB) | Request a copy |
Abstract
We investigate the properties of modulational instability and discrete breathers in the cubic–quintic discrete nonlinear Schr¨odinger equation. We analyze the regions of modulational instabilities of nonlinear plane waves. Using the Page approach [J.B. Page, Phys. Rev. B 41 (1990) 7835], we derive the conditions for the existence and stability for bright discrete breather solutions. It is shown that the quintic nonlinearity brings qualitatively new conditions for stability of strongly localized modes. The application to the existence of localized modes in the Bose–Einstein condensate (BEC) with three-body interactions in an optical lattice is discussed. The numerical simulations agree with the analytical predictions.
Item Type: | Article (Journal) |
---|---|
Additional Information: | 3938/12129 |
Uncontrolled Keywords: | Modulational instability; Discrete breather; Discrete nonlinear Schr¨odinger equation; Stability |
Subjects: | Q Science > QC Physics |
Kulliyyahs/Centres/Divisions/Institutes (Can select more than one option. Press CONTROL button): | Kulliyyah of Science > Department of Computational and Theoretical Sciences |
Depositing User: | Dr Bakhram Umarov |
Date Deposited: | 28 May 2012 15:58 |
Last Modified: | 28 May 2012 15:58 |
URI: | http://irep.iium.edu.my/id/eprint/12129 |
Actions (login required)
View Item |